Alert archive / Texas / Winter Storm Watches in 2007

Winter Storm Watch 5, NWS Midland/Odessa, TX

November 23, 200718 counties in Texas

NWS Midland/Odessa, TX issued this winter storm watch at Nov 23, 2007, 2:26 PM CST for 18 counties in Texas. It took effect at Nov 24, 2007, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 23, 2007, 2:26 PM CST (20:26 UTC)
In effect from
Nov 24, 2007, 6:00 AM CST
Expired
Nov 24, 2007, 4:55 AM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm watch went out at Nov 23, 11:52 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 23, 11:52 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1152 AM CST FRI NOV 23 2007

.AVIATION...
UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE EAST
TOWARD THE CWA TONIGHT AND SATURDAY. PRECIPITATION IS EXPECTED TO
BEGIN OVER THE WESTERN CWA TONIGHT AND OVER THE NORTHERN AND
CENTRAL SECTIONS SATURDAY MORNING. WITH A COLD AIRMASS IN PLACE
OVER THE REGION...THE PRECIPITATION WILL FALL IN THE FORM OF SNOW.
THEREFORE HAVE ADDED A POSSIBILITY OF SNOW TO THE CNM AND HOB TAF
SITES BEGINNING AT 08Z AND OVER THE MAF...PEQ AND INK SITES
BEGINNING AT 12Z. FEEL THE PRECIPITATION WILL BE NORTH OF FST...
THEREFORE WILL NOT INCLUDE ANY IN THE FST TAF THROUGH 12Z
SATURDAY.

OTHERWISE...CLOUDS WILL GRADUALLY DECREASE THIS AFTERNOON.  A
GRADUAL INCREASE IN CLOUDS AND GRADUAL LOWERING OF THE BASES CAN
BE EXPECTED SATURDAY MORNING AS A COLD FRONT MOVES THROUGH THE
AREA. THE FRONT WILL SHIFT THE WINDS TO A NORTHERLY TO
NORTHEASTERLY DIRECTION EARLY SATURDAY MORNING.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY.

TX...WINTER STORM WATCH FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

99
Hazardous weather outlook, Nov 23, 6:19 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
619 AM CST FRI NOV 23 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
619 AM CST FRI NOV 23 2007 /519 AM MST FRI NOV 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS
AS WELL AS EDDY AND NORTHERN AND CENTRAL LEA COUNTIES IN
SOUTHEASTERN NEW MEXICO FOR TONIGHT. SNOWFALL AMOUNTS OF 5 TO 7
INCHES WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS WITH 3 TO 5
INCHES POSSIBLE IN THE LOWER ELEVATIONS OF SOUTHEASTERN NEW
MEXICO.

IN ADDITION...A FREEZE WARNING IS STILL IN EFFECT FOR MUCH OF WEST
TEXAS THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH WILL CONTINUE THROUGH THE DAY SATURDAY FOR
THE GUADALUPE MOUNTAINS AND EDDY AND NORTHERN AND CENTRAL LEA
COUNTY. ALSO SNOW IS EXPECTED TO SPREAD EASTWARD ACROSS THE
REMAINDER OF THE PERMIAN BASIN SATURDAY NIGHT INTO SUNDAY BRINGING
ACCUMULATNG SNOWS. DANGEROUS DRIVING CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH THIS WEEKEND DUE TO CURRENT AND EXPECTED
ADDITIONAL SNOW.

RESIDENTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO SHOULD CONTINUE
TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL
WEATHER SERVICE IN MIDLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL AMOUNTS OBSERVED
ACROSS THE AREA.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 4:36 AM CSTWinter Storm WatchMAF10 hr
Nov 23, 2:26 PM CSTWinter Storm WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more43 hr

Nearby

Winter Storm Watches in Texas, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.